Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

On the robustness of the BPX-preconditioner with respect to jumps in the coefficients


Author: Peter Oswald
Journal: Math. Comp. 68 (1999), 633-650
MSC (1991): Primary 65N22, 65N55, 65F10
MathSciNet review: 1620239
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine the worst case behavior of the standard BPX-preconditioner for elliptic problems with arbitrary coefficient jumps along the boundaries of the coarsest partition. The counterexamples are also useful for other problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N22, 65N55, 65F10

Retrieve articles in all journals with MSC (1991): 65N22, 65N55, 65F10


Additional Information

Peter Oswald
Affiliation: Bell Laboratories, Lucent Technologies, 600 Mountain Ave., Rm. 2C-403, Murray Hill, NJ 07974-0636
Email: poswald@research.bell-labs.com

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01041-8
PII: S 0025-5718(99)01041-8
Keywords: Finite element multilevel preconditioners, robustness, elliptic problems with variable coefficients
Received by editor(s): July 12, 1996
Received by editor(s) in revised form: September 22, 1997
Article copyright: © Copyright 1999 American Mathematical Society